Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


help for fuzeon swellings?
Oct 23, 2003

I have been on Fuzeon for a month. For the first two weeks I did not get injection site reactions at all, but now I get them. They are red and itch like much-scratched mosquito bites, but don't hurt. I use Benadryl for the itching, the red patches (2 to 3 inches in diameter) I can handle--but the swellings are so large, larger than the red patches, up to the diameter of an orange. They last a few days so I tend to have a number of these swellings at once. I like this medication so far, compared to others, but what is the best way patients have found to reduce these swellings? Ice, massage, something else? Thank you for any ideas.

Response from Dr. Conway

I'm afraid I will not have any unique or bright ideas for you. On the one hand, I can tell you that this is probably as bad as it will get. Some people get much worse swelling that this, but if it were going to happen for you, it would have happened by now.

I would make sure that none of these "reactions" are infected and require antibiotic treatment.

The benadryl (taken regularly, not just when the symptoms flare up) will prevent the immediate swelling part. Afterwards, ice will help relive the symptoms. Massage will not help.

I would be interested if anyone else has any bright ideas.

For now, I will wish you good luck in dealing with this troublesome issue.



Previous
Kaletra side effects
Next
moving to diabetes after 10 years of meds thanks

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement